Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral load up and cd4 count down
May 16, 2012

Dr. For the past two years I have been on Atripla. My viral load and cd4 improved significantly over the past two years. However my latest results show a percentage decline in my cd4 count, also for the first time since taking treatment my viral load became detectable by a few % points. Since late march I have been taking roaccutane for acne that has been with me since teenage years. Secondly on the day I went for the latest tests I had just been on a liposuction surgery 2 days after liposuction. Could my little drop in cd4 and detectable viral load be due to the roaacutane and the effect of liposuction? should I change treatment? Should I just continue taking Atripla and hope for the best? Should I discontinue roaccutane?

Response from Dr. Young

Hi and thanks for posting.

I'd have to wonder (like you) that the stress of the surgery could have resulted in the changes in your monitoring tests. Since neither I or you can be sure, a simple repeat set of tests (done without any recent physical stressors) will help answer this question.

I would certainly continue taking the Atripla. Any change in treatment on the basis of treatment failure, would require a confirmatory viral load test and (if possible) a drug resistance test. Only with the results of a resistance test would your doctor be able to thoughtfully design a next regimen.

Be well, BY



Previous
Off medication for 6 yrs.
Next
pevacid and nexium

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement